Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 73, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 29, 2004, 4:33 PM CDT for La Salle County, McMullen County, Webb County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 29, 2004, 6:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, McMullen County, TX, Webb County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3741 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 292134
FFWCRP
TXC283-311-479-292330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA SALLE COUNTY IN TEXAS
MCMULLEN COUNTY IN TEXAS
NORTHERN WEBB COUNTY IN TEXAS
* UNTIL 630 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG AND
NORTH OF COLUMBIA BRIDGE TO LOMA ALTA LINE. THE ENTIRE AREA WAS
MOVING NORTHEAST AT 10 MPH. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN
HAS FALLEN OVER PORTIONS OF THESE AREAS IN THE PAST 3 HOURS. AN
ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALIZED AMOUNTS AROUND 5
INCHES WILL BE POSSIBLE FOR THE NEXT TWO HOURS.
* SOME LOCATIONS AFFECTED INCLUDE...
ARTESIA WELLS...
CALLIHAM...
COTULLA...
CROSS...
ENCINAL...
FOWLERTON...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2775 9975 2777 9925 2808 9882 2808 9835
2863 9836 2863 9939 2826 10025
$$
BB1 follow-up statement
000
WGUS74 KCRP 292311
FFSCRP
TXC283-311-479-292345-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT TUE JUN 29 2004
...THE FLASH FLOOD WARNING FOR LA SALLE...MCMULLEN AND NORTHERN WEBB
COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM...
AT 605 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
RAINFALL HAS DIMINISHED IN INTENSITY OVER THE WARNED AREA...AND THE
FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT
THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM.
LAW ENFORCEMENT OFFICIALS REPORT NO MAJOR PROBLEMS OVER THE AREA AS
OF 550 PM.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2801 9973 2820 9961 2820 9940 2863 9938
2864 9835 2806 9835 2806 9882 2774 9881
2778 9959
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:10 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 2:10 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 210 PM CDT TUE JUN 29 2004 .SHORT-TERM (TONIGHT THROUGH WEDNESDAY)...SCT TSRAS CONT TO STREAM N ACROSS THE CWA...MAINLY FOCUSED OVER THE N CENTRAL REGION ATTM. ALTHOUGH FLOODING HAS NOT BEEN A PROBLEM...YET...AM ANTICIPATING CONTINUED TSRA THROUGH WED. MAINLY W CWA OVERNIGHT AND E CWA BEGINNING EARLY IN THE MORNING AND SHIFTING W AND N THROUGH THE AFTERNOON. BASICALLY A REPEAT OF TODAY. THIS IS DUE TO AN UPPER LEVEL TROF AXIS DRAPED ACROSS TX WITH EMBEDDED S/WVS STREAMING ACROSS THE REGION IN THE SW FLOW ALOFT. ALSO...A RIDGE S OF THE REGION IS PROVIDING A BROAD AREA OF UPPER LEVEL DIFFLUENCE. THIS COMBINED WITH AMPLE MOISTURE WILL CONTINUE TO PRODUCE SCT TO NUM TSRAS INTO WED. WITH TSRAS REPEATEDLY STREAMING N ACROSS THE CWA THROUGH WED OVER ALREADY SATURATED GROUND...FEEL IT WILL BEGIN TO PRODUCE A MORE WIDESPREAD FLOODING PROBLEM. THUS WILL GO WITH A FLOOD WATCH FOR TONIGHT/WED FOR ALL OF THE CWA. WILL LOWER WED HIGHS DUE TO CLOUD COVER/RAIN. PREVAILING WINDS WILL CONTINUE TO BE WEAK TO MODERATE ONSHORE...OUTSIDE OF ANY TSRA ACTIVITY. && .LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...ALL OF THE MODELS INDICATE THAT THIS SOGGY WX PATTERN WL BE COMING TO AN END EARLY IN THE FCST PD. THE MID/UPR RDG AXIS IS FINALLY EXPECTED TO BUILD WWD EARLY IN THE PD. BY THE WEEKEND AND EARLY NEXT WEEK...SOUTH TX WL BE DOMINATED BY THIS RDG AXIS. PERSISTENT SUBSIDENCE FROM WEST TO NORTHWEST FLOW ALOFT AND S/SW BOUNDARY LYR FLOW WL PROMOTE CONTINUED DRYING OF THE ATMOSPHERIC COLUMN. PWS WL LOWER TO 1.5 INCHES OR LESS BY FRI AND CONTINUE THAT WAY FOR MOST OF THE REMAINDER OF THE PD. WL HOLD ONTO SLIGHT CHC/CHC POPS FOR WED NIGHT AS THE REMNANT SHEAR AXIS AND WEAKENING UPR JET STREAK AFFECTS THE RGN. THESE FEATURES REALLY BREAK DOWN ON THU BUT WITH LINGERING MOISTURE AND WK TO NO CAP...ISOLATED TO SCATTERED CONVECTION WL STILL BE POSSIBLE ON THU. AS DRY AIR ADVECTION AND THE CAP INCREASES ON FRI...EVEN LESSER POPS ARE EXPECTED PRIMARILY ACROSS THE NORTHEAST AREAS AND CENTRAL COUNTIES DUE TO SEABREEZE ENHANCEMENT. WL INDICATE A SLOW WARMING TREND THROUGH THE WEEKEND AND THEN NUDGE DOWN TEMPS SLIGHTLY AS THICKNESSES LOWER JUST A BIT. WINDS/SEAS ARE EXPECTED TO INCREASE SLIGHTLY BY THE WEEKEND AND EARLY NEXT WEEK AS THE THERMAL GRADIENT INCREASES. THE SRN BAYS AND ADJACENT NEARSHORE WATERS WL BE PUSHING MARGINAL SCEC LVLS DURING THIS TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 87 75 92 74 / 40 50 20 20 05 VICTORIA 74 85 75 92 74 / 40 60 40 30 05 LAREDO 76 92 77 100 77 / 60 50 30 10 05 ALICE 74 88 74 95 74 / 40 50 20 10 05 ROCKPORT 78 85 77 89 76 / 40 50 20 20 05 COTULLA 73 90 73 97 73 / 60 60 40 10 05 && .CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR SOUTH TEXAS. && 81...SHORT-TERM 80...LONG-TERM
Hazardous weather outlook, Jun 29, 3:01 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 301 PM CDT TUE JUN 29 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 301 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 81
In the hours before
Special weather statement, Jun 29, 11:21 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1121 AM CDT TUE JUN 29 2004 TXZ230>232-240-241-244-291715- BEE-DUVAL-JIM WELLS-LIVE OAK-MCMULLEN-SAN PATRICIO- 1121 AM CDT TUE JUN 29 2004 AT 1121 AM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD JUST EAST OF FREER IN DUVAL COUNTY. THE ATMOSPHERE WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS BEE...DUVAL...JIM WELLS...LIVE OAK...MCMULLEN AND SAN PATRICIO COUNTIES...THROUGH THE EARLY AFTERNOON HOURS. YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. TE
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.